The Annals of Statistics
- Ann. Statist.
- Volume 32, Number 1 (2004), 268-301.
Asymptotic properties of doubly adaptive biased coin designs for multitreatment clinical trials
A general doubly adaptive biased coin design is proposed for the allocation of subjects to K treatments in a clinical trial. This design follows the same spirit as Efron's biased coin design and applies to the cases where the desired allocation proportions are unknown, but estimated sequentially. Strong consistency, a law of the iterated logarithm and asymptotic normality of this design are obtained under some widely satisfied conditions. For two treatments, a new family of designs is proposed and shown to be less variable than both the randomized play-the-winner rule and the adaptive randomized design. Also the proposed design tends toward a randomization scheme (with a fixed target proportion) as the size of the experiment increases.
Ann. Statist., Volume 32, Number 1 (2004), 268-301.
First available in Project Euclid: 12 March 2004
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Hu, Feifang; Zhang, Li-Xin. Asymptotic properties of doubly adaptive biased coin designs for multitreatment clinical trials. Ann. Statist. 32 (2004), no. 1, 268--301. doi:10.1214/aos/1079120137. https://projecteuclid.org/euclid.aos/1079120137